Alert archive / Colorado / Winter Storm Watches in 2008
Winter Storm Watch 13, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Mar 29, 2008, 2:48 PM MDT for Chaffee County, Lake County, Saguache County, Colorado. It took effect at Mar 30, 2008, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 2:48 PM MDT (20:48 UTC)
- In effect from
- Mar 30, 2008, 6:00 PM MDT
- Expired
- Mar 30, 2008, 4:09 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Lake County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2672 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 292048 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT SAT MAR 29 2008 ...HEAVY SNOW EXPECTED OVER THE NORTH CENTRAL MOUNTAINS SUNDAY NIGHT INTO MONDAY... .A STRONG JET STREAM MOVING INTO THE GREAT BASIN ON SUNDAY WILL BRING A SHOT OF COLD AIR AND A ROUND OF MODERATE TO HEAVY SNOWFALL TO THE SAWATCH AND MOSQUITO RANGES LATE SUNDAY INTO MONDAY. A PERIOD OF VERY HEAVY SNOW WILL BE POSSIBLE LATE SUNDAY NIGHT. PERSISTENT SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ON MONDAY. COZ058-060-300300- /O.NEW.KPUB.WS.A.0013.080331T0000Z-080401T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 248 PM MDT SAT MAR 29 2008 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. STEADY SNOW IS EXPECTED TO BEGIN SUNDAY EVENING AND MAY BECOME HEAVY AT TIMES LATE SUNDAY NIGHT. EXACT SNOWFALL AMOUNTS ARE STILL A BIT UNCERTAIN...BUT A FOOT OR MORE OF SNOW WILL BE POSSIBLE BY MONDAY AFTERNOON AT THE HIGHEST ELEVATIONS. TRAVEL IN THE HIGH COUNTRY IS EXPECTED TO BECOME QUITE HAZARDOUS BY EARLY MONDAY. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$ ROSE
3 follow-up statements
000 WWUS45 KPUB 300245 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 845 PM MDT SAT MAR 29 2008 ...HEAVY SNOW EXPECTED OVER THE NORTH CENTRAL MOUNTAINS SUNDAY NIGHT INTO MONDAY... .A STRONG JET STREAM MOVING INTO THE GREAT BASIN ON SUNDAY WILL BRING A SHOT OF COLD AIR AND A ROUND OF MODERATE TO HEAVY SNOWFALL TO THE SAWATCH AND MOSQUITO RANGES LATE SUNDAY INTO MONDAY. A PERIOD OF VERY HEAVY SNOW WILL BE POSSIBLE LATE SUNDAY NIGHT. PERSISTENT SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ON MONDAY. COZ058-060-300845- /O.CON.KPUB.WS.A.0013.080331T0000Z-080401T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 845 PM MDT SAT MAR 29 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. STEADY SNOW IS EXPECTED TO BEGIN SUNDAY EVENING AND MAY BECOME HEAVY AT TIMES LATE SUNDAY NIGHT. EXACT SNOWFALL AMOUNTS ARE STILL A BIT UNCERTAIN...BUT A FOOT OR MORE OF SNOW WILL BE POSSIBLE BY MONDAY AFTERNOON AT THE HIGHEST ELEVATIONS. TRAVEL IN THE HIGH COUNTRY IS EXPECTED TO BECOME QUITE HAZARDOUS BY EARLY MONDAY. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$
000 WWUS45 KPUB 300616 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1216 AM MDT SUN MAR 30 2008 ...HEAVY SNOW EXPECTED OVER THE NORTH CENTRAL MOUNTAINS SUNDAY NIGHT INTO MONDAY... .A STRONG JET STREAM MOVING INTO THE GREAT BASIN ON SUNDAY WILL BRING A SHOT OF COLD AIR AND A ROUND OF MODERATE TO HEAVY SNOWFALL TO THE SAWATCH AND MOSQUITO RANGES LATE SUNDAY INTO MONDAY. A PERIOD OF VERY HEAVY SNOW WILL BE POSSIBLE LATE SUNDAY NIGHT. PERSISTENT SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ON MONDAY. COZ058-060-301230- /O.CON.KPUB.WS.A.0013.080331T0000Z-080401T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 1216 AM MDT SUN MAR 30 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON. STEADY SNOW IS EXPECTED TO BEGIN SUNDAY EVENING AND MAY BECOME HEAVY AT TIMES LATE SUNDAY NIGHT. EXACT SNOWFALL AMOUNTS ARE STILL A BIT UNCERTAIN...BUT A FOOT OR MORE OF SNOW WILL BE POSSIBLE BY MONDAY AFTERNOON AT THE HIGHEST ELEVATIONS. TRAVEL IN THE HIGH COUNTRY IS EXPECTED TO BECOME QUITE HAZARDOUS BY EARLY MONDAY. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$
000 WWUS45 KPUB 301009 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 409 AM MDT SUN MAR 30 2008 ...MORE SNOWFALL ACROSS THE CONTINENTAL DIVIDE TONIGHT THROUGH MONDAY... .A RELATIVELY STRONG AND MOIST JET STREAM WILL CONTINUE ACROSS THE GREAT BASIN INTO THE CENTRAL ROCKY MOUNTAINS TONIGHT THROUGH MONDAY. SEVERAL PERIODS OF MODERATE TO HEAVY SNOW WILL BE LIKELY ACROSS MUCH OF THE CONTINENTAL DIVIDE...ESPECIALLY THE SAWATCH AND MOSQUITO MOUNTAIN RANGES HIGHER TERRAIN. COZ058-060-301700- /O.UPG.KPUB.WS.A.0013.080331T0000Z-080401T0000Z/ /O.NEW.KPUB.WS.W.0012.080331T0000Z-080401T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 409 AM MDT SUN MAR 30 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS WARNING IS IN EFFECT FOR THE EASTERN SAWATCH AND WESTERN MOSQUITO MOUNTAIN RANGES IN LAKE COUNTY ABOVE 11000 FEET. THIS INCLUDES...BUT NOT LIMITED TO...MONARCH PASS...MOSQUITO PASS...AND CLIMAX. LOOK FOR PERIODS OF SNOW TO DEVELOP ACROSS THE CENTRAL MOUNTAIN THIS EVENING...AND CONTINUE THROUGH MONDAY. THE SNOW MAY BE HEAVY AT TIMES ALONG WITH BLOWING AND DRIFTING SNOW. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES BY MONDAY AFTERNOON. STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ066-068-301700- /O.NEW.KPUB.SB.Y.0017.080331T0000Z-080401T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 409 AM MDT SUN MAR 30 2008 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY. THIS ADVISORY IS IN EFFECT FOR THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. THIS INCLUDES...BUT NOT LIMITED TO...NORTH PASS...CUMBRES PASS...AND WOLF CREE PASS. LOOK FOR PERIODS OF SNOW TO DEVELOP ACROSS THE LA GARITA AND SAN JUAN MOUNTAINS...MAINLY ABOVE 9000 FEET THIS EVENING THROUGH MONDAY. THE SNOW WILL BE HEAVY AT TIMES ALONG WITH BLOWING AND DRIFTING SNOW. THE HEAVIEST SNOW IS FORECAST TO BE AT AND ABOVE 10000 FEET WITH TOTAL SNOW ACCUMULATIONS OF 3 TO 9 INCHES BY MONDAY AFTERNOON. VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ METZE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Mar 29, 6:15 AM MDT, 8 hours 33 minutes earlier.
Area forecast discussion, Mar 29, 6:15 AM MDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 615 AM MDT SAT MAR 29 2008 .SHORT TERM... (TODAY AND TONIGHT) ...MAIN CONCERN TODAY IS FIRE WEATHER DANGER ON THE PLAINS... YET ANOTHER ROUND OF HIGH FIRE DANGER ON THE PLAINS TODAY. IT MAY BE A MARGINAL EVENT METEOROLOGICALLY...BUT GIVEN THE ABUNDANT LIGHT...DRY...DEAD FUELS ON THE PLAINS...IT DOESNT TAKE MUCH TO GET SOMETHING GOING. RECENT DAYS GRASS FIRES ACROSS EL PASO COUNTY WITH HIGHER HUMIDITIES THAN THOSE EXPECTED TODAY ARE EVIDENCE OF THIS. FOR TODAY...I EXPECT MINIMUM RELATIVE HUMIDITIES TO RANGE FROM 12 TO 20 PERCENT ACROSS THE PLAINS...IN COMBINATION WITH PEAK WIND GUSTS OF 25 TO 30 MPH. THESE PARAMETERS IN COMBINATION WITH DRY FUELS WILL RESULT IN RED FLAG CONDITIONS DURING THE AFTERNOON AND EARLY EVENING HOURS ACROSS MOST OF THE SOUTHEAST PLAINS. CAUTION NEEDS TO BE EXERCISED WITH ANYTHING THAT CAN PRODUCE A SPARK. OTHER WEATHER CONCERNS INCLUDE SNOWFALL IN THE MOUNTAINS. SNOW HAS BEEN FLYING ALONG THE CONTINENTAL DIVIDE THIS MORNING...AND BASED ON RADAR IMAGERY...OVER THE SANGRE DE CRISTOS AT TIMES. THE WEB CAM AT MONARCH SKI AREA INDICATES MAYBE AN INCH OR TWO OF FRESH SNOW ON THE PICNIC TABLES. SNOW SHOWERS SHOULD CONTINUE ALONG THE CONTINENTAL DIVIDE TODAY...ESPECIALLY OVER THE CENTRAL MOUNTAINS. TONIGHT...AN UPPER LEVEL DISTURBANCE WILL CLIP NORTHWESTERN COLORADO...CAUSING SNOWFALL INTENSITIES TO INCREASE OVER THE CENTRAL MOUNTAINS. IN FACT...ELEVATIONS ABOVE 11000 FEET ACROSS LAKE AND CHAFFEE COUNTIES COULD SEE 3 TO 6 INCHES OF NEW SNOW BY SUNDAY MORNING. OTHERWISE...BREEZY...MILD AND GENERALLY DRY CONDITIONS ACROSS THE LOWER ELEVATIONS TODAY UNDER PARTLY TO MOSTLY SUNNY SKIES. TEMPERATURES SHOULD BE WELL ABOVE AVERAGE FOR THIS TIME OF YEAR. FOR TONIGHT...BREEZY AND MILD CONDITIONS TO START...WITH A COLD FRONT CROSSING THE PALMER DIVIDE AFTER MIDNIGHT...AND NEARLY THROUGH ALL OF SOUTHEAST COLORADO BY MORNING. GENERALLY...THE FRONT LOOKS DRY...BUT THERE COULD BE SOME LOW CLOUDS AND ISOLATED SHOWERS BY MORNING...MAINLY ALONG THE PALMER DIVIDE. WALROD .LONG TERM... (SUNDAY THROUGH FRIDAY) CLOSED UPPER LOW MOVING ACROSS NORTHEASTERN NORTH DAKOTA SATURDAY NIGHT IS EXPECTED TO SEND A NORTHERLY SURGE ACROSS EASTERN SECTIONS OF CWFA BY SUNRISE SUNDAY. IN ADDITION...INCREASINGLY MOIST WESTERLY TO SOUTHWESTERLY FLOW WILL BE NOTED OVER THE CENTRAL AND WESTERN MOUNTAINS...ESPECIALLY FROM LATER SUNDAY INTO MONDAY. STILL PROJECT THAT THE HIGHEST POTENTIAL FOR ACCUMULATING SNOW FOR THE CENTRAL AND WESTERN MOUNTAINS WILL RUN FROM LATE SUNDAY INTO MONDAY MORNING AND HAVE PAINTED SEVERAL INCHES OF SNOW OVER PORTIONS OF ZONES 58/59/60/61 AND 68 THIS TIME-FRAME. FOR NOW...IT APPEARS THAT WINTER WEATHER HIGHLIGHTS IN THE FORM OF A SNOW AND BLOWING SNOW ADVISORY MAY BE WARRANTED OVER THE CENTRAL AND WESTERN MOUNTAINS...ESPECIALLY DURING SUNDAY NIGHT...WFO PUEBLO WILL CONTINUE TO MONITOR. IN WAKE OF FRONT OVER EASTERN SECTIONS OF THE CWFA FROM SUNDAY INTO MONDAY...EXPECT BELOW CLIMATOLOGY LATE MARCH MAXIMUM TEMPERATURES MOST AREAS AS WELL AS GENERALLY LOW GRADE POPS. ANOTHER NORTHERLY SURGE SHOULD BE NOTED ACROSS EASTERN SECTIONS BY MONDAY EVENING...HELPING TO KEEP TUESDAYS MAXIMUM TEMPERATURES BELOW CLIMATOLOGICAL AVERAGES. IN ADDITION...GUSTY WINDS...ESPECIALLY OVER FAVORED HIGHER TERRAIN AREAS ANTICIPATED AT TIMES FROM SUNDAY NIGHT INTO MONDAY NIGHT. FROM LATER TUESDAY INTO WEDNESDAY...EXPECT THAT GENERALLY DRY ZONAL TO SOUTHWEST FLOW ALOFT RETURNS TO THE CWFA ALLOWING REBOUNDING TEMPERATURES AS WELL AS GENERALLY NIL POPS ON WEDNESDAY. THIS WARM-UP PROMISES TO BE SHORT-LIVED AS NEXT UPPER DISTURBANCE(S) ROTATE ACROSS CWFA BY LATE WEEK BRINGING INCREASING PRECIPITATION CHANCES AS WELL AS A RETURN TO BELOW CLIMATOLOGICAL MAXIMUM TEMPERATURES. && .AVIATION... MAIN AVIATION CONCERN TODAY WOULD BE THE WIND. ALL 3 TAF SITES WILL SEE GUST POTENTIAL TO AROUND 30 MPH WHEN FULL SCALE MIXING GETS UNDERWAY DURING THE AFTERNOON HOURS. THERE IS A CHANCE THAT KCOS COULD DEVELOP A LOW LEVEL ROTOR CIRCULATION TODAY...WITH WESTERLY WINDS ALOFT AND EASTERLIES AT THE SURFACE. THIS COULD CREATE A LLWS SITUATION. HOWEVER...CURRENT GUIDANCE INDICATES THAT THE ATMOSPHERE WILL BE WELL MIXED AT KCOS TODAY...WITH SOUTHWEST WINDS REACHING ALL THE WAY TO SURFACE. SO...WILL HOLD OFF ON FORECAST OF LLWS UNTIL WE KNOW SOMETHING DIFFERENT. WALROD && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR COZ226>237. &&
Hazardous weather outlook, Mar 29, 7:11 AM MDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 711 AM MDT SAT MAR 29 2008 COZ058>089-093>099-301315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 711 AM MDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THE MAIN WEATHER CONCERN TODAY IS THE HIGH FIRE DANGER. A COMBINATION OF GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHEAST COLORADO PLAINS THIS AFTERNOON AND EVENING. A HIGH LEVEL OF CAUTION SHOULD BE EXERCISED TO AVOID FIRE STARTS. THE OTHER WEATHER CONCERN TODAY IS SNOWFALL IN THE MOUNTAINS. SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS TODAY AND TONIGHT. NEW SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES WILL BE POSSIBLE IN THE MOUNTAINS OF LAKE AND CHAFFEE COUNTIES BY SUNDAY MORNING. THE REMAINING MOUNTAIN AREAS OF SOUTHERN COLORADO COULD ALSO SEE SOME NEW SNOW BY SUNDAY MORNING. HOWEVER...ACCUMULATIONS ARE GENERALLY EXPECTED TO BE LESS THAN 2 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL FAST MOVING WEATHER SYSTEMS ARE EXPECTED TO IMPACT SOUTHERN COLORADO DURING THE PERIOD WITH ACCUMULATING SNOW EXPECTED AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS OF THE SAWATCH...LA GARITA AND SAN JUAN MOUNTAINS. AT THIS TIME IT APPEARS THAT THE HIGHEST PROBABILITY OF SIGNIFICANT ACCUMULATING SNOW OVER PORTIONS OF THE CENTRAL AND WESTERN MOUNTAINS SHOULD OCCUR FROM LATE SUNDAY INTO MONDAY MORNING. TRAVEL CONDITIONS MAY BECOME HAZARDOUS AT TIMES...ESPECIALLY OVER THE HIGH MOUNTAIN PASSES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT ALONG THE CONTINENTAL DIVIDE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 5:35 AM MDT | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 14 hr |
Nearby
Winter Storm Watches in Colorado, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.